I don't like my laxative!

I’m using a chemical based laxative I need because the medicine dries me out a lot. I like metamucil, it is natural and works better, but it recently doubled in price. Does medicine dry you out? Even my skin is dry and I can’t shower every day! I guess most everyone has had dry mouth? Sugar free candy doesn’t work much. And biotine gives me a fishy taste that lasts for more than one day.

2 Likes

Dry skin can be attributed to dehydration. You could drink more water and see if that helps. Constipation is another sign you need more water.

1 Like

I drink 4 gallons of water each day.

1 Like

Holy wow. How do you not have problems with water intoxication???

1 Like

tap water? Because that would be a nuisance to buy every day.

I use lactulose as my laxative for the side effects. I think it’s great and my stomach has never worked so regularly in my life.

1 Like

4 gallons a day?

That much water causes dilution if the blood, overtaxes kidneys, and can result in death.

It can also exacerbate mental illnrss symptoms.

3 Likes
1 Like

Yea, laxatives are shiity.

Echoing what everyone else is saying: drinking water and staying hydrated will keep your bowels moving.

Some leafy greens and any fruit/veg high in fiber will help as well.

2 Likes

I see what you did there.

:eyes:

2 Likes

I’m taking docusate still.

1 Like

I ate some oatmeal for dinner and had a sore stomach for a while thought the fiber in the oatmeal wouldn’t cause that.

Watermelon and canned Spinach but don’t eat a whole bunch at once.

I worried when I was drinking even more water each day and checked it out with my GP and he said it’s fine just don’t drink anymore. I would never say he was a quack, but he is more cautious than other doctors and usually tells me to get appointments with all kinds of specialists which I usually don’t do.

I take Docusate and Senna. I’m very prone to constipation, and those help quite a lot. I’m prone to being mildly dehydrated due to not getting the mental message that I need to drink till I get headachy and nauseous. It’s due to interoception that applies to adults as well as children. My (s) dau has me fill to water bottles up up and put them in the fridge. I’m supposed to drink 2 bottles filled with water or flavoured water or squash a day. I don’t always manage to do that.

My skin gets very dry. Recently the district nurses had to come out because the skin had peeled off from some of my lower legs plus I had swollen feet and legs. There was a risk of them weeping and ulcerating, and my catching the jagged patch of dry peeled skin against. They put a big plaster on it to stop that happening. I’ve now got a dry patch just before my right elbow joint that I’m putting dermol on.

1 Like

At four gallons a day I’m going on record to say he’s quackier than Daffy Duck.

1 Like